Evidence map›Paper›PMID 35516667›Full record

ArticleJournal of family medicine and primary care2022

Vitamin D toxicity due to self-prescription: A case report.

Javid Rasool Bhat, Sajad Ahmed Geelani, Afaq Ahmad Khan, Reshma Roshan, Santosh Govind Rathod

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of family medicine and primary care, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.2field-weighted citation impact, top 23% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 8 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Javid Rasool BhatDepartment Clinical Hematology, SKIMS, Srinagar, Jammu and Kashmir, India.
Sajad Ahmed GeelaniDepartment Clinical Hematology, SKIMS, Srinagar, Jammu and Kashmir, India.
Afaq Ahmad KhanDepartment Clinical Hematology, SKIMS, Srinagar, Jammu and Kashmir, India.
Reshma RoshanDepartment Clinical Hematology, SKIMS, Srinagar, Jammu and Kashmir, India.
Santosh Govind RathodDepartment Clinical Hematology, SKIMS, Srinagar, Jammu and Kashmir, India.
Sher-i-Kashmir Institute of Medical Sciences · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Apart from maintaining healthy bones, vitamin D is also required for cell differentiation, cell growth inhibition, and immune modulation. Vitamin D deficiency is common in the Indian subcontinent. Vitamin D presenting toxicity, leading to hypercalcemia, acute kidney injury, and altered sensorium is very rare. Here we present a case of a 65-year-old man who presented to emergency with persistent vomiting, altered sensorium, and acute kidney injury. The cause of which was an unchecked intake of vitamin D for non-specific musculoskeletal pain. When treated with intravenous fluid, diuretics, calcitonin, and steroids, the patient improved clinically. Therefore, for any patient presenting with persistent vomiting, altered sensorium, and hypercalcemia, with normal to low parathyroid hormone levels, a diagnosis of an overdose of vitamin D should be considered. Early treatment of this condition not only improves the symptoms but also prevents further kidney damage.

Indexed as

Acute kidney injuryaltered sensoriumhypercalcemiaPTHvitamin D toxicity

Identifiers

PMID35516667
PMCPMC9067206
OpenAlexW4225575947

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.